MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER
Catalog Number 383642
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva 22ga 1.00in y w/ cap had plastic part around the needle is defective we hereby inform you of a complaint about the product quality, with the internal complaint number (b)(4) of the article 1x 4813444, bd nexiva kath syst 22g 0.9x25mm y-ver blue 20 pcs.Defect reported by the customer: plastic part around the needle is defective.The plastic should remain in the vein as soon as the needle is pulled out.This does not work.If you then pull out the needle including plastic, you can see a slit on plastic.When did the incident occur? during use.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo and 4 samples submitted for evaluation.The reported issue of needle defect - other was confirmed upon inspection of the samples.Analysis of the samples showed that the needle had pierced through the catheter on the 1 used sample.No damaged components were observed on the 3 representative samples.The unused samples passed a catheter air-water leak test and a retraction test with no failures detected.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.It is possible that the needle pierced through the catheter during product application or during needle cover removal, particularly if not handled carefully.

Brand Name
NEXIVA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22531916
Report Number2243072-2025-00887
Device Sequence Number12621695
Product Code FOZ
UDI-Device Identifier00382903836420
UDI-Public(01)00382903836420(11)241002(17)270930(10)4275719
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383642
Device Lot Number4275719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown